Background: Postinjection delirium/sedation syndrome (PDSS) is a rare but serious adverse event associated with the long-acting injectable (LAI) formulation of olanzapine.While the exact mechanism is not fully understood, inadvertent intravascular injection is the most widely proposed cause.Identifying patient-related risk factors is essential to prevent such events and optimize treatment planning.Case presentation: We report a case of PDSS in a 35-year-old female with schizophrenia receiving an olanzapine pamoate depot injection.The patient developed symptoms of excessive sedation and confusion shortly after intramuscular administration.No known predisposing factors were identified, except for a notably low body mass index (BMI) of 17.4 kg/m 2 .The patient was monitored closely, and symptoms resolved with supportive care within 12 hours.Other potential causes were ruled out.Conclusion: This case underscores the possible role of low BMI as a predisposing factor for PDSS.Although existing literature does not establish a definitive link, our findings support the need for further research into BMI as a clinical risk factor.
No takes yet. Share an insight, caveat, or question.
Muthukumaran et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: